MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: the balloon catheter was returned and analyzed.Visual inspection of reported balloon catheter 2af284 lot number 67344 showed that the catheter was intact with no apparent issues.Smart chip verification showed that the catheter was used for thirteen injections.The catheter passed the performance test and electrical integrity as per specification, and impedance was also within specification.Additionally, inflations were sustained for more than two minutes, and the balloon catheter passed the deflection test as per specification.However, dissection showed that the guide wire lumen kinked at 0.9480 inches from the tip of the catheter.In conclusion, the reported issues were not confirmed through product testing.The guide wire lumen kink was confirmed through product analysis.Additionally, the reported balloon catheter failed the performance test due to the guide wire lumen kink.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, the balloon looked bent and the "steering mechanism and deflection was broke".The balloon catheter was replaced with resolve.The case was completed with cryo.No patient complications have been reported as a result of this event.The balloon catheter subsequently tested out of specification per the manufacturer's investigation.

Brand Name
ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key8075764
Report Number3002648230-2018-00836
Device Sequence Number11195591
Product Code OAE
UDI-Device Identifier00643169753693
UDI-Public00643169753693
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2019
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number67344
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2018
Initial Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1